Alert archive / Oregon / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 27, 2001, 6:04 PM PDT for Baker County, Oregon. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 6:04 PM PDT (01:04 UTC)
- Expired
- May 27, 2001, 6:30 PM PDT
- In force
- 26 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baker County, OR
The radar
The Pendleton radar (KPDT), 112 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3348 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 280106 SVRBOI ORC001-280130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 604 PM PDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BAKER COUNTY IN NORTHEAST OREGON * UNTIL 630 PM PDT * AT 555 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL BAKER COUNTY...OR ABOUT 15 MILES NORTH OF BAKER...MOVING NORTHEAST AT 20 MPH. * A SPOTTER IN KEATING REPORTED A GUST OF 60 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FOREPCAST OFFICE. LAT...LON 4499 11797 4486 11779 4511 11740 4527 11762
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:35 PM PDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 27, 1:35 PM PDT, 4 hours 29 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 235 PM MDT SUN MAY 27 2001 COLD FRONT APPROACHING THE FORECAST AREA THIS EVENING WITH INCREASING DYNAMICS ALOFT SHOULD BE SUFFICIENT TO KEEP CONVECTION ACTIVE TONIGHT. AIR MASS REMAINS QUITE UNSTABLE WITH LIS IN THE -1 TO -3 RANGE AND CAPE VALUES RANGING FROM 500-1500 J/KG. STRONGEST STORMS EXPECTED OVER THE MOST NORTHERN ZONES OF BAKER COUNTY OREGON AND WEST CENTRAL MOUNTAINS OF IDAHO WHERE CELLS ARE CURRENTLY DEVELOPING. ANOTHER AREA TO WATCH IS ALONG THE IDAHO/NEVADA BORDER IN THE TWIN FALLS/BURLEY AREA WHERE CURRENT RADAR AND SATELLITE LOOPS SHOW CONVECTION GETTING VERY ACTIVE HERE AS WELL. THESE STORMS ALTHOUGH IN HIGH INSTABILITY LOCATION APPEAR TO BE A WEAK SHEAR ENVIRONMENT. COLD FRONT EXPECTED TO SLOW AS IT ENCOUNTERS THE RIDGE AND MAY WELL PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORMS THIS EVENING. LINGERING MOISTURE OVER THE CENTRAL MOUNTAINS ON MONDAY COMBINED WITH THE ARRIVAL OF A SECONDARY VORT MAX SHOULD PROVIDE THE INGREDIENTS FOR MORE MOUNTAIN SHOWERS ON MONDAY. SNAKE RIVER VALLEY WILL HAVE PARTLY CLOUDY SKIES AND COOLER TEMPS BUT SHOWERS WILL PROBABLY BE CONFINED TO HIGHER TERRAIN. COOL AND DRY MONDAY NIGHT AND TUESDAY WITH REFRESHING TEMPS AND BREEZES. EXTENDED...DAYS 3-5 EXPECTED TO BE DRY AND SEASONABLE WITH RIDGING OVER THE AREA. BY THE WEEKEND, A NEW PACIFIC TROF BEGINS TO AFFECT THE AREA WITH A CHANCE OF SHOWERS. TEMPERATURES THIS WEEK SHOULD BE BACK INTO THE 60S AND 70S WITH SOME 80S BY WEEKS END. .BOI...NONE. G.SKARI
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:34 PM PDT | Severe Thunderstorm Warning | BOI | Baker | 56 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.